Ophthalmologist Questions Restasis (Ophthalmic)

restasis facial hair

i have been off restasis for about 3 months, was on it for 6mos. and didn't realize that it caused so many problems for me. finally saw my doc, through blood work she found i have mold aspergillus. just got done with a round of steriods, but in the middle of taking the steriods, i started taking the restasis again. i have been away to florida, out in the sun, i stopped taking it, my face has increased facial hair and i have at least 25 more side effects, bad ones, going to doctor tomorrow, how long does it take for this hair to stop coming out of my face, ears, eyes, eyebrows, eyelashe? they are silverish white and coming in the same whole as my hair, eyelashes, and eyebrows. i am losing it

Female | 59 years old
Complaint duration: 07/2017
Medications: just got done steriods, allegra d, nasacort, benadryl
Conditions: allergies, major facial hair, was told i have mould aspergillus

4 Answers

Restasis does not carry this side effect you describe. Your physician should see you.
Hair growth with Restasis was not noted in he original studies and reports, but more recently doctors have begun to notice it. The response is not often seen. At this stage there isn't enough data to predict when this will stop after discontinuing the medications. Continue to monitor the internet for upcoming studies and anecdotal information that might give more current answers.
Have a question aboutRestasis (Ophthalmic)?Ask a doctor now
See your doctor for advice, it’s best to discontinue medication when you have side effects
It is not the restasis that is causing facial hair growth and other symptoms, but it IS the prednisone.

Scott Forman, MD F.N.A.N.O.S.